Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jun 9, 2021, 6:18 PM EDT for Williams County, Ohio. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2021, 6:18 PM EDT (22:18 UTC)
- Expired
- Jun 9, 2021, 6:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Northern Indiana
County Williams County, OH
The radar
The Northern Indiana radar (KIWX), 82 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 643 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
967
WWUS83 KIWX 092218
SPSIWX
Special Weather Statement
National Weather Service Northern Indiana
618 PM EDT Wed Jun 9 2021
OHZ001-004-092245-
Defiance-Williams-
618 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DEFIANCE AND
SOUTHWESTERN WILLIAMS COUNTIES...
At 618 PM EDT, a strong thunderstorm was located near Edgerton, or 7
miles west of Bryan, moving southwest at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Bryan, Edgerton, Edon, Edgerton In Williams County, Blakeslee,
Williams Center and Melbern.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4135 8471 4140 8481 4155 8481 4159 8476
4147 8454
TIME...MOT...LOC 2218Z 050DEG 10KT 4147 8470
$$
HAIL...0.25IN
WIND...40MPH
BrownWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 9, 2:40 PM EDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jun 9, 2:40 PM EDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 240 PM EDT Wed Jun 9 2021 .SYNOPSIS... Issued at 240 PM EDT Wed Jun 9 2021 Chances for widely scattered showers and thunderstorms are expected through Saturday, with the best chances during the afternoon and early evening hours. Severe weather is not expected but isolated heavy rain is possible. && .SHORT TERM...(This Afternoon through Thursday) Issued at 240 PM EDT Wed Jun 9 2021 Chances for widely scattered convection, mainly diurnally driven, will continue to be the main wx story on the northern periphery of an increasingly diffuse low-mid level circulation. Subtle low level boundaries, the potential for loosely organized shortwave energy to rotate through, and ample boundary layer moisture (PM MLCAPE to 1000- 1500 j/kg) will be the primary drivers for this activity. Slightly deeper moisture and low level convergence will remain focused over our far southern zones where slightly higher coverage/chances were retained. As mentioned in the previous discussion, greatest coverage is anticipated mid afternoon through early evening both today and tomorrow, with some potential for drier air and warmer aloft aloft (capping) to limit PM shower/storm coverage tomorrow across northern/western zones. The main threat with any convection will be localized heavy rainfall rates due to slow storm motion and high precipitable water values. There could also be some gusty wet microburst winds to 40 mph from stronger water loaded cores. && .LONG TERM...(Thursday Night through Wednesday) Issued at 240 PM EDT Wed Jun 9 2021 The remnant trough axis over the Ohio Valley will finally release southeast allowing shortwave ridging to fold into the area Friday into Saturday. This should yield a couple of days with highs in the upper 80s to near 90 degrees. Good surface based heating and back edge of cooler temps aloft could produce late day isolated convection (10-30% PoPs) across ne IN/nw OH on Friday. A weak sfc cold front will attempt to drop through on the northeast fringe of a building Plains ridge late Saturday afternoon-night with a low chance for showers/storms during this time. Mainly dry otherwise through the weekend. An upper ridge will amplify over the Rockies and Plains early next week with a trend toward cooler temperatures and drier air in northerly downstream flow. && .AVIATION...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 122 PM EDT Wed Jun 9 2021 Primarily VFR through the period. Brief MVFR restriction possible this aftn in association with sct showers/storms. Otherwise stratus and perhaps some MVFR based fog possible invof KFWA late tonight per moist/predominant erly flow. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...T Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 9, 4:15 AM EDT, 14 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 415 AM EDT Wed Jun 9 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-101000- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 415 AM EDT Wed Jun 9 2021 /315 AM CDT Wed Jun 9 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...Today and tonight. Thunderstorms are possible again today, mainly during the afternoon and evening. Severe weather is not expected, but heavy rain is possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are possible through the end of the week, with the best potential during the afternoon on Thursday. Severe weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-101000- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 415 AM EDT Wed Jun 9 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Today and tonight. There is a chance for thunderstorms this afternoon and evening. Boaters may encounter locally higher winds and waves near any thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are possible again on Thursday and Saturday.
In the hours before
Special weather statement, Jun 9, 3:59 PM EDT, 2 hours 19 minutes before
Special Weather Statement National Weather Service Northern Indiana 359 PM EDT Wed Jun 9 2021 INZ003-004-MIZ077-078-092200- La Porte-St. Joseph IN-Berrien-Cass MI- Including the cities of Michigan City, La Porte, South Bend, Mishawaka, New Carlisle, Walkerton, Niles, Benton Harbor, St. Joseph, Fair Plain, Benton Heights, Buchanan, Paw Paw Lake, Dowagiac, Cassopolis, Edwardsburg, and Marcellus 359 PM EDT Wed Jun 9 2021 /259 PM CDT Wed Jun 9 2021/ ...Funnel Clouds this Afternoon... We have received reports of funnel clouds forming along a lake breeze that is pushing inland. These funnels are usually harmless, but on rare occasions can briefly touch down and cause wind gusts over 50 mph. If a funnel approaches your location, move indoors. Photos can be shared with us on our Social Media pages. Please notify local authorities and our office if there is a touch down. We will continue to monitor the situation.
Special weather statement, Jun 9, 6:18 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Northern Indiana
618 PM EDT Wed Jun 9 2021
OHZ001-004-092245-
Defiance-Williams-
618 PM EDT Wed Jun 9 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN DEFIANCE AND
SOUTHWESTERN WILLIAMS COUNTIES...
At 618 PM EDT, a strong thunderstorm was located near Edgerton, or 7
miles west of Bryan, moving southwest at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Bryan, Edgerton, Edon, Edgerton In Williams County, Blakeslee,
Williams Center and Melbern.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4135 8471 4140 8481 4155 8481 4159 8476
4147 8454
TIME...MOT...LOC 2218Z 050DEG 10KT 4147 8470
HAIL...0.25IN
WIND...40MPH
BrownNearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.